damien247 07/02/17
Last reply 1 year ago
Lhermittes Sign/Syndrome

Hi Folks,

I have recently been diagnosed with Lhermittes Sign/Syndrome after years of running back and fourth to G.P and Neurologist for many MRI’s etc.

I was given Amitriptyline to counter act the shock and buzzing I get on a daily basis.

One thing my G.P and Neuro did tell me was that this should not be happening on a regular basis, but it is. They said it should be something that comes and goes due to certain movements in the neck and back areas.

On my MRi id came back and said Bulging at the Lower LT region and no significant lesions found. Now this worries me, ” no significant Lesions “? why not just say no lesions?

When I questioned this with my GP they kind of brushed it off. I have been trying for a diagnosis for many years and recently got it but I feel my GP is brushing me off now as they say I have Lhermittes. now that I am diagnosed I am off their radar. I told them I did not want to take the amitriptyline due to some side affects and advice from others who have taken this.

I did query with my GP MS, but I was completely shot down on that diagnosis pretty much straight away.

But I cannot think that it is just Lhermittes I have as I am in constant pain, Headaches, Pain in my left eye all of the time, Brain fog and working at a desk daily all makes me feel a lot worse.

I also have noticed my anxiety and depression has gotten worse over time and I maybe am putting this all down to the diagnosis.

Can someone please advise me on any of this please?

Thank you,

Damien

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
1 year ago

Hi @damien247 and welcome.

It’s a tough call asking us to advise, as we are just a group of people with a diagnosis of MS, a suspicion of MS or directly affected by someone with MS. We are not medically trained.

However, I have to question your diagnosis of L’hermittes Sign. This is not a condition in its own right, but a symptom of some other problem. This symptom can be minimised by avoiding or exercising caution when dipping your head forwards.

Amitriptyline can be given to address neuropathic problems, but can cause drowsiness and is best taken in the early evening. There are other medications to address neuropathic pain, which you may find more suitable, e.g. Gabapentin, Pregabalin, etc..

I wouldn’t get hung up on the inferred possibility that you may have “insignificant” lesions. These insignificant lesions are “collected” as we age.

Start a symptom diary, where you can record all the strange, unexplained things that are going on in your body. This will allow you to create a short, concise summary that you can ask your Doctor to explain.

Anxiety and depression are always a possibility when there is something mysterious and unexplained going on. Just acknowledge that these emotions are non-productive and can make any underlying conditions worse. Stress, in particular, is very counter-productive and is to be avoided.

Hope this helps.


damien247
1 year ago

Hi stumbler,

Thanks for your reply. I was only asking advice on the next step to see if I actually have LS or if I have been misdiagnosed as my gp doesn’t seem to be doing his job. There was no mention on this being a symptom of something else it was just simply. This is what you have , deal with it.

Considering this gp told my sister after the death of her baby to ” take it on the chin” I have lost all confidence in him and have from today moved gp.

Thanks again


koffeelover
1 year ago

@damien247 I’m so glad you’ve moved GPs – that’s appalling!!!!!!!!!!!!!


sbeth0728
1 year ago

My MS doctor gives me tegretol to take. I have taken it for yrs. He said that’s one of the first signs of MS. Hope this helps


kinga
1 year ago

HI,
So this L. sign is the only symptom I have had and this prompted my GP to send me to neuro straight away.
I had an MRI done and it showed a single lesion in the cervical spine. The only one lesion! but other tests brought me closer to diagnosis now.
I still have it but not so strong anymore ( after 3 months). So it does get better
I have been taking a Curcumin C3 complex bought in Holland and Barrett and it really helped with that symptom. Im actually sure it must be laced with some drugs as I don’t really think that Curcumin would help with the pain so well (?) . But anyway, I keep taking it. It kicked in after a one week of taking it and when I stopped for two weeks the L. Sign got noticeably worse so I started again and its better again.

I would defiantly go to see another Neuro even if you need to repeat MRI. ITs not normal to have this L. sign.


damien247
1 year ago

Hi Folks,

Sorry for the late reply but its gotten worse over the last few weeks, I am even sitting in work now holding my head up with my left arm because of the neck pain and also pain in my arms is atrocious. Waiting on App with new GP, This Monday coming.

Just really taking normal Paracodol for pain at the min because GP wont give me anything until they review my file.

Should the pain really be this bad and pair that with the headaches, I feel like cutting my arm off its that bad!

Ive also noticed I am a lot more agitated and can sometimes have explosive angry outbursts, not violent just more vocal. and weirdly enough this can relieve some of the pain, so im thinking it could get worse with stress?

Pretty stressed in work at the minute and it def has gotten worse.

Thanks Again,

D


damien247
1 year ago

Also guys,

Have any of you also had a numbness on the left side of face and head with LS?

I get it regularly now.

Just a thought,

D

Post Comment

You must be logged in to reply to this topic.